Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I change NNRTI or take Cholesterol Reducing Drug
Jan 5, 2002

I currently have been on HAART for 3 years. I take epivir, zerit and sustiva. My cholestorol is 261. My doctor wants me to switch from sustiva to nevirapine. Hi cholesterol is the only side effect I have had besides disphoria.

I am concerned about switching from 1 nnrti to another. Would taking a cholesterol reducing drug be better than switching to a new nnrti. I don't have a problem taking another pill each day. My doctor expressed concern about taking another pill each day, but I told him that I have never had an adherence problem.

Response from Dr. Henry

Ideally you should have your LDL and HDL cholesterol checked as well as your triglyceride levels in order to decide what to do. If your triglycerides are elevated but not the LDL (LDL < 100-120) you might also consider fenofibrate. Switching from Sustiva to Viramune may improve your cholesterol level-not a sure thing. For some patients Zerit (D4T) seems to raise the cholesterol and switching to AZT might help. If your LDL is >>100 and if you have other risk factors for coronary artery disease then use of a statin such as pravastatin or atorvastatin is a good choice. KH



Previous
change due to neuropathy
Next
What percentage of people develops Lipodystrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement